MAUDE Adverse Event Report: NATUS MEDICAL INCORPORATED DBA INTEGRA NEUROSCIENC INTRACRANIAL PRESSURE-TEMPERATURE MONITORING KIT; INTRACRANIAL PRESSURE MONITORING DEVICE

NATUS MEDICAL INCORPORATED DBA INTEGRA NEUROSCIENC INTRACRANIAL PRESSURE-TEMPERATURE MONITORING KIT; INTRACRANIAL PRESSURE MONITORING DEVICE
Model Number 110-4BT
Medical Device Problem Code Unable to Obtain Readings (1516)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 10/24/2017
Type of Reportable Event Malfunction
Event or Problem Description
Information documented on report form received 25 oct 2017: "has a short - had to be turned to get number to come up" for what type of procedure was product or device used? "pressure monitoring of brain" did product malfunction? "yes" did malfunction result in patient or user injury? "no" did it result in death? "no" was product found unacceptable or did it fail prior to first clinical use? "yes" additional information received 14 nov 2017 from integra: device in contact with patient? "yes" revision/medical intervention required? "no" "replacement of fiber optic" patient prepped for surgery? "no just place of probe at bedside" patient information (age and gender) "male (b)(6)" delay in surgery due to late receipt of product? "no" delay in surgery due to product problem "no" "delay in monitoring and unable to get correct opening pressures" was it an out of box failure: a.Date product purchased "do not have exact date but within last month frequently used item" b.Did the product fail during commissioning, decontamination or setup procedures prior to first clinical use? "failed after placement in brain" complaint is for model 110-4bt, however, the l/n of the claimed malfunctioning device was not specifically identified (presumable one of two l/ns listed on complaint form).The site has requested an rma to return five devices, one of which may be the compliant device.Additional follow-up information regarding will be requested.
 
Additional Manufacturer Narrative
Added 22 jan 2018: natus has completed thier internal investigation on 01 dec 2017 for this non-returning device.The investigation included: methods: review of device history records, review of complaints history/complaint rate, review of past capas/capa determination.Results: the device history record for the catheter was reviewed, there were no anomalies observed during the manufacturing, packaging or inspection of the device or accessories while in process.Additionally, because the product was not returned for evaluation, no root cause could be established for the failure mode described in the customer complaint.There was no other 110-4xxx complaint that was issued for (b)(6) since oct-2015.There were fourteen (14) confirmed complaints during may-2015 through apr-2017 under complaint code (b)(4).(b)(4).A review of capas within the past 12 months specific to this customer's complaint under investigation found no capa related to this reported catheter complaint.Capa # issued: n/a the customer's complaint "has a short - had to be turned to get number to come up" could not be confirmed as the customer has not returned the device for evaluation.This complaint is now demed closed.
 
Event or Problem Description
The initial reporter submitted the following 13 dec 2017 in response to an e-mail requesting further event details: "was there any injury to the patient? no" "was any medical intervention required? no" "was there a delay in surgery caused by the product issue? no" "patient: age (b)(6)" "gender: male" "weight (b)(6)" "date catheter was placed, if applicable: (b)(6) 2017" "date the catheter was removed, if applicable: (b)(6) 2017" "was a user facility report submitted to fda? no" upon request for further details from the initial reporter, the following was received 17 jan 2018: "operator of device" or, who was using it when the malfunction or injury was observed? (by profession such as "physician", med tech, etc.) physician snd nurse".

Brand Name
INTRACRANIAL PRESSURE-TEMPERATURE MONITORING KIT
Common Device Name
INTRACRANIAL PRESSURE MONITORING DEVICE
Manufacturer (Section D)
NATUS MEDICAL INCORPORATED DBA INTEGRA NEUROSCIENC
5955 pacific center blvd.
san diego CA 92121
MDR Report Key7038050
Report Number2023988-2017-00506
Device Sequence Number19151356
Product Code GWM
UDI-Device Identifier10381780023630
UDI-Public10381780023630
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K102875
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/16/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number110-4BT
Device Catalogue Number110-4BT
Device Lot Number111ERX311927, 111ERX307920
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/26/2017
Supplement Date Received by Manufacturer10/26/2017
Initial Report FDA Received Date11/16/2017
Supplement Report FDA Received Date01/22/2018
Patient Sequence Number1
Patient Age23 YR
Patient Weight98